MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-08-060-120
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a protege everflex self-expanding to treat a severely calcified 50 mm lesion in the left common iliac artery.The artery was 7 mm in diameter and severely tortuous.The device was prepped as per the ifu with no issues identified.The procedure used a 6 fr non-medtronic sheath and a 0.035" non-medtronic guidewire.The lesion was pre-dilated using a 5x40 pta balloon.The protege everflex stent did not pass through a previously deployed stent and the physician was not met with resistance during advancement.It was reported that following the stent deployment, the physician experienced difficulty removing the device and the delivery catheter was caught on the stent upon withdrawal.Surgical cut down was required to remove the device.The patient was reported to be doing well.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6978928
Report Number2183870-2017-00467
Device Sequence Number18943531
Product Code FGE
UDI-Device Identifier00821684069523
UDI-Public00821684069523
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2020
Device Catalogue NumberPRB35-08-060-120
Device Lot NumberA410078
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;